Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

I have a ringworm in my groin and it is increasing

i have a ringworm in my groin for past 6 months, and its increasing.I had applied a cream (Eclospan) for 3 weeks, but it slowly goes and comes back again,so i stoped using it, I am really afraind of oral medicine side effects so, i am taking a homeopathy medication, but its not helping much either.Do i need to consult a doctor or can i just take fluconazole orally.. or continue my homeopathy medication...Please suggest me.
Asked On : Mon, 20 Jun 2011
Answers:  5 Views:  302
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for writing to us.
Ringworm is not a problem that can be treated with only ointments or fluconazole. Higher group of antifungal agents like griseofulvin need to be taken orally for 6-8 weeks for full treatment. Role of homeopathy in this problem is doubtful.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal

Answered: Mon, 20 Jun 2011
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hello Shreshta;
welcome to HealthcareMagic
Ringworm is a sort of fungal infection and usually covers moist areas and is mostly recurrent if not treated properly.You will have to take oral antifungal along with the ointment to get cured and if you want not to come back again.You can take Fluconazole 150mg orally every week for 4 weeks and even apply cream.Along with this treatment you should boil for 5 mins and use disinfectant for all your clothes including under garments and this will help you kill the organism present in clothes which causes relapse.I hope once you follow this it will not come back.
Answered: Mon, 20 Jun 2011
I find this answer helpful
Dermatologist Dr. Gaurav Patel's  Response
ring worm is type of fungal infection
it is very common is hot and humid environment
u must not apply steroid cream what u were applying.
u need to consult dermatologist
cream like terbinafin or luliconazole will be very useful
tab like itraconazole or terbinafine is safe and effective
griseofulvin has more side effect
keep that area clean and dry
wear loose and cotton cloths
Answered: Mon, 20 Jun 2011
I find this answer helpful
  User's Response
hi sheshta,
Take fluconazole it is anti fungal,effect definatly if it is fungal infection.
Do dewormin
Relive constipation
If u r getting ayurved medicines there then start arogyavardhini + aragwadhasav
Answered: Mon, 20 Jun 2011
Pediatrician Dr. Suryakanta Baraha's  Response
welcome to HCM
thanks for the query
it seems it is Tinea cruris.
generally local antifungal creams are helpful
but if you are suffering from it frequently then follow some imp points-
- keep the groin area clean and dry by drying off thoroughly after bathing and putting on dry clothing .wear loose cotton underwear, avoiding tight-fitting clothes,.increase air-flow by sleeping near a fan, wearing loose sleepwear.
-try to improve your immunity by taking proper nutrition
- if you are diabetic try to control it
-if you are obese then try to reduce your weight by regular exercise and diet modification
if its severe then consult your dermatologist and get evaluated
take care
Answered: Mon, 20 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor